MAUDE Adverse Event Report: LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 25 X 40, FIRM; MESH, SURGICAL

LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 25 X 40, FIRM; MESH, SURGICAL
Catalog Number 2540002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Fluid Discharge (2686)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This legal event is being reported as serious injury due to the reported recurrence, adhesions, and drainage with surgical intervention.The lot associated with this event was not reported and remains unknown; therefore a review into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
On 01/feb/2024, legal received limited information that a patient was implanted with strattice on (b)(6) 2019.On 09/apr/2024, pmqa received notification from legal that the plaintiff profile form was received associated with this event.As per the ppf form, the patient underwent an ¿incisional hernia¿ surgery and was implanted with strattice device on (b)(6) 2019.The patient underwent a ¿repair of recurrent incisional hernia using 25 x 20 cm phasix mesh, extensive lysis of adhesion; application of prevena vac¿ on (b)(6) 2022.The patient also underwent a ¿repair of recurrent incisional hernia using 30 x 25 cm phasix mesh, extensive lysis of adhesion, application of prevena vac, creation of bilateral subcutaneous flaps¿ on (b)(6) 2023.As per the ppf form, the patient claims the implantation and failure of the mesh caused ¿pain and suffering, physical injury, loss of enjoyment of life, and economic and non-economic losses as a result of [their] strattice implant.¿ patient ¿suffers from abdominal pain and discomfort.¿ patient "has been hospitalized and undergone multiple surgical procedures.¿ patient ¿is dependent on others to help with daily tasks [they have] difficulty completing [themselves].¿ patient ¿has lifting restrictions and had to adjust [their] physical activities.¿ patient ¿has difficulty playing basketball, bowling, and lifting/playing with [their] dog.¿ patient " has trouble sleeping.¿ patient ¿wore an uncomfortable stomach binder.¿ patient ¿has difficulty participating in family outings and activities due to pain and discomfort, such as lifting his grandchildren and participating in physical activities with them.¿ patient¿s ¿stomach is scarred and disfigured which causes [them] embarrassment.¿ patient " is fearful he will suffer another hernia in the future.¿ the form lists the conditions that were treated were ¿exploratory laparotomy, lysis of adhesions, incisional hernia repair with bilateral anterior component separation and onlay strattice 20 x 35 cm mesh, prevena vac¿ with approximate dates of treatment between (b)(6) 2019 and (b)(6) 2019.The patient was also treated for ¿suprapubic abdominal pain, jp drain in rlq abdomen with serosanguineous white drainage¿ between (b)(6) 2019 and (b)(6) 2019.Patient was treated for ¿abdominal pain with swelling around right upper quadrant region¿ and ¿ct abdomen/pelvis - residual fluids in anterior abdominal wall, considerable interval increases in anterior abdominal wall¿ between (b)(6) 2019 and (b)(6) 2019.Patient was treated for ¿recurrent abdominal induration, redness, pain¿ on or about (b)(6) 2019.Patient underwent ¿repair of recurrent incisional hernia using 25 x 20 cm phasix mesh, extensive lysis of adhesion, application of prevena vac¿ between (b)(6) 2022 and (b)(6) 2022.Patient received treatment for ¿incisional pain/hernia, abdominal pain¿ on or about (b)(6) 2023.Patient had ¿repair of recurrent incisional hernia using 30 x 25 cm phasix mesh, extensive lysis of adhesion, application of prevena vac, creation of bilateral subcutaneous flaps¿ between (b)(6) 2023 and (b)(6) 2023.The ppf form also indicates the patient was implanted with a non-abbvie device, ¿phasix mesh¿ on (b)(6) 2022.The form indicates that this device was revised on (b)(6) 2023 due to ¿reconstruction of abdominal wall with component separation technique implantation of mesh.¿ the patient was implanted with another non-abbvie device, ¿phasix mesh¿ on (b)(6) 2023.The form indicates that this device has not been revised or removed.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 25 X 40, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
one millennium way
branchburg NJ 08876
Manufacturer (Section G)
LIFECELL
one millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key19101521
Report Number1000306051-2024-00089
Device Sequence Number12704249
Product Code FTM
UDI-Device Identifier00818410010416
UDI-Public00818410010416
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2540002
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2024
Initial Report FDA Received Date04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale